Alert archive / Utah / High Wind Warnings in 2008
High Wind Warning 14, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind warning at Nov 13, 2008, 6:38 AM MST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2008, 6:38 AM MST (13:38 UTC)
- Expired
- Nov 14, 2008, 11:00 AM MST
- In force
- 28 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 131338 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 638 AM MST THU NOV 13 2008 UTZ007>009-131900- /O.NEW.KSLC.HW.W.0014.081113T1338Z-081114T1800Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 638 AM MST THU NOV 13 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST FRIDAY. THIS WARNING IS FOR THE MOUNTAINS OF NORTHEAST UTAH. WESTERLY WINDS THIS MORNING WILL INCREASE AND TURN NORTHWEST DURING THE DAY TODAY. SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS IN EXCESS OF 75 MPH CAN BE EXPECTED NEAR RIDGETOPS INTO FRIDAY MORNING BEFORE DECREASING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
5 follow-up statements
000 WWUS75 KSLC 131725 AAA NPWSLC URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1025 AM MST THU NOV 13 2008 UTZ007>009-140000- /O.CON.KSLC.HW.W.0014.000000T0000Z-081114T1800Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 1025 AM MST THU NOV 13 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY FOR THE NORTHERN MOUNTAINS OF UTAH... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY FOR THE NORTHERN MOUNTAINS OF UTAH. WESTERLY WINDS DURING THE MIDDAY WILL INCREASE AND TURN NORTHWEST DURING THE AFTERNOON. SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS IN EXCESS OF 75 MPH CAN BE EXPECTED NEAR RIDGETOPS INTO FRIDAY MORNING BEFORE DECREASING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ROGOWSKI/DUNN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 132159 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 259 PM MST THU NOV 13 2008 UTZ007>009-140600- /O.CON.KSLC.HW.W.0014.000000T0000Z-081114T1800Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 259 PM MST THU NOV 13 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY FOR THE NORTHERN MOUNTAINS OF UTAH... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY FOR THE NORTHERN MOUNTAINS OF UTAH. STRONG NORTHWEST WINDS CONTINUE IN THE MOUNTAINS OF NORTHERN UTAH. SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS IN EXCESS OF 75 MPH CAN BE EXPECTED NEAR RIDGETOPS INTO FRIDAY MORNING BEFORE DECREASING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 140555 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1055 PM MST THU NOV 13 2008 UTZ007>009-141400- /O.CON.KSLC.HW.W.0014.000000T0000Z-081114T1800Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 1055 PM MST THU NOV 13 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY. THIS WARNING IS FOR THE HIGH ELEVATIONS OF THE WASATCH AND WESTERN UINTA MOUNTAINS OF NORTHERN UTAH. STRONG NORTHWEST WINDS WITH SUSTAINED SPEEDS OF 40 TO 50 MPH AND GUSTS IN EXCESS OF 75 MPH WILL CONTINUE NEAR RIDGE TOPS AND OVER THE HIGHEST PEAKS INTO FRIDAY MORNING BEFORE DECREASING. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 141312 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 612 AM MST FRI NOV 14 2008 UTZ007>009-141800- /O.CON.KSLC.HW.W.0014.000000T0000Z-081114T1800Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 612 AM MST FRI NOV 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. THIS WARNING IS FOR THE HIGH ELEVATIONS OF THE WASATCH AND WESTERN UINTA MOUNTAINS OF NORTHERN UTAH. STRONG NORTHWEST WINDS WITH SUSTAINED SPEEDS OF 40 TO 50 MPH AND GUSTS IN EXCESS OF 75 MPH WILL CONTINUE NEAR RIDGE TOPS AND OVER THE HIGHEST PEAKS THIS MORNING BEFORE DECREASING. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 141755 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1055 AM MST FRI NOV 14 2008 UTZ007>009-141900- /O.EXP.KSLC.HW.W.0014.000000T0000Z-081114T1800Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 1055 AM MST FRI NOV 14 2008 ...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING FOR THE HIGHER ELEVATIONS OF THE WASATCH AND WESTERN UINTA MOUNTAINS OF NORTHERN UTAH. WINDS WILL CONTINUE TO RELAX AS HIGH PRESSURE BUILDS INTO THE REGION. $$ ROGOWSKI/TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Nov 13, 4:50 AM MST, 1 hour 48 minutes earlier.
Area forecast discussion, Nov 13, 4:50 AM MST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 450 AM MST THU NOV 13 2008 .SYNOPSIS...MOIST NORTHWEST FLOW WILL PERSIST ACROSS THE REGION TODAY. HIGH PRESSURE WILL BUILD INTO THE AREA FRIDAY AND CONTINUE INTO EARLY NEXT WEEK. && .DISCUSSION...A NORTHWEST FLOW PATTERN WILL REMAIN OVER THE AREA TODAY. A SHORTWAVE TROUGH WILL DIVE DOWN THE EAST SIDE OF THE ROCKIES THIS AFTERNOON AND INTO FRIDAY AS RIDGE OVER THE EASTERN PACIFIC AMPLIFIES. THIS SYSTEM IS ACCOMPANIED BY A STRONG UPPER-LEVEL JET WITH SPEEDS IN EXCESS OF 170KT WHICH DIVES INTO CENTRAL WYOMING. ALTHOUGH THE JET WILL REMAIN EAST OF UTAH...WINDS WILL STILL BE QUITE STRONG...ESPECIALLY OVER THE RIDGETOPS. MODELS HAVE 500MB WINDS OF 70KT BY THIS AFTERNOON OVER THE NORTHEASTERN PORTIONS. HAVE HELD OFF ON ANY WIND HIGHLIGHTS AT THIS TIME...BUT THERE IS A CHANCE A WARNING MAY BE NEEDED LATER TODAY FOR THE MOUNTAINS OF NORTHEAST UTAH. IN ADDITION TO THE WINDS...THE TROUGH WILL PUSH A WEAK COLD FRONT ACROSS THE AREA LATE THIS MORNING THROUGH THIS AFTERNOON. LIGHT PRECIPITATION IS POSSIBLE AS THIS FRONT MOVES THROUGH...MAINLY OVER THE NORTHERN PORTIONS WHERE MORE MOISTURE WILL BE AVAILABLE. SNOW LEVELS WILL BE RATHER HIGH...NEAR 8500-9000FT INITIALLY...THEN LOWER TO 7500FT BY EVENING. THE HIGH SNOW LEVELS...COUPLED WITH VERY WEAK DYNAMICS...WILL RESULT IN SUB-ADVISORY ACCUMULATIONS IN THE MOUNTAINS. PRECIPITATION SHOULD TAPER OFF BY LATE TONIGHT WINDS TURN MORE NORTHERLY TOMORROW BUT WILL REMAIN RATHER STRONG. HOWEVER...COOLER AIR WILL SETTLE INTO THE AREA SO EXPECT TEMPERATURES TO BE BELOW NORMAL OVER THE NORTH. TEMPERATURES COULD PLUMMET TOMORROW NIGHT AS WINDS DECREASE AND CLOUDS MOVE OUT OF THE AREA. WITH INCREASING SUBSIDENCE AS THE RIDGE CONTINUES TO BUILD OVER THE WEST COAST...COLD AIR WILL LIKELY BE TRAPPED IN SOME OF THE LOWER VALLEYS SO TEMPERATURES MAY NOT WARM MUCH ON SATURDAY IN SOME AREAS DESPITE 700MB TEMPERATURES OF OF 3-7C THROUGHOUT THE AREA. BROAD RIDGE OF HIGH PRESSURE WILL THEN SETTLE OVER THE AREA THROUGH THE EARLY PART OF NEXT WEEK. EXPECT JUST A GRADUAL WARMING DURING THIS PERIOD WITH VALLEY INVERSIONS PERSISTING. A BRUSH-BY SYSTEM COULD STIR THE AIRMASS A BIT TUESDAY BUT OTHERWISE IS NOT EXPECTED TO BRING MUCH IN THE WAY OF PRECIPITATION AT THIS TIME. && .AVIATION...CEILINGS AT THE SLC TERMINAL SHOULD BEGIN TO LOWER AGAIN THROUGH THE EARLY MORNING HOURS...AND WILL LIKELY REMAIN BELOW 7000FT AGL FOR EXTENDED PERIODS OF TIME THROUGH THE DAY TODAY. SURFACE WINDS ARE EXPECTED TO SWITCH TO THE NORTHWEST BETWEEN 18Z AND 20Z...WITH A 20 PERCENT CHANCE THAT THE WIND SHIFT WILL BE AS LATE AS 22Z OR 23Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...CHENG AVIATION...SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Nov 13, 5:22 AM MST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 522 AM MST THU NOV 13 2008 UTZ001>004-006>010-WYZ021-141300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-SOUTHWEST WYOMING- 522 AM MST THU NOV 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL CROSS NORTHERN UTAH WITH LIGHT VALLEY RAIN AND MOUNTAIN SNOW ABOVE 7500 FEET EXPECTED TODAY THROUGH LATE TONIGHT. IN ADDITION...VERY STRONG WINDS CAN BE EXPECTED NEAR RIDGETOPS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS WILL CONTINUE NEAR THE RIDGETOPS THROUGH AT LEAST THE EARLY AFTERNOON HOURS FRIDAY BEFORE DECREASING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
High Wind Warnings in Utah, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.